MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERC FLEX DEVICE ASSEMBLY; UNIVERSAL STABILIZER ARM

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION HERC FLEX DEVICE ASSEMBLY; UNIVERSAL STABILIZER ARM
Model Number T401163
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 3067 - handpiece; health effect - impact code: 4648 - insufficient information ; health effect - clinical code: 4580 - insufficient information; medical device problem code: 2588 - defective device; investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that the arm links stuck.It is unknown when this event occurred, whether there was a delay in the procedure, whether the product was changed out, or if the surgery was completed successfully, or if there was any effect on the patient results of the surgery, or blood loss.Due to the unknown information for this event, it is being reported.Terumo continues to attempt to gain more information regarding this event from the user facility.As per the user facility, the lock lever for the clamping part is defective and the end tip will not move.The first handle was with loose lock and the second unit cannot hold a rake retractor.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 14, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H4 (device manufacture date).H6 (identification of evaluation codes 3331, 4114, 3259, 12).Type of investigation #1: 3331 - analysis of production records.Type of investigation #2: 4114 - device not returned.Investigation findings: 3259 - improper physical structure.Investigation conclusions: 12 - cause traced to device design.The affected sample was not returned; therefore, a thorough investigation could not be performed.An engineering investigation and capa has been completed and design changes have been implemented to prevent recurrence.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
HERC FLEX DEVICE ASSEMBLY
Common Device Name
UNIVERSAL STABILIZER ARM
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16371916
Report Number1124841-2023-00048
Device Sequence Number20675276
Product Code MWS
UDI-Device Identifier00699753450950
UDI-Public(01)00699753450950
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/11/2025
Device Model NumberT401163
Device Catalogue NumberN/A
Device Lot NumberT00706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown